MAUDE Adverse Event Report: ZIMMER GMBH ANATOMICAL SHOULDER¿¢, HUMERAL STEM, UNCEMENTED, ø 12, 100 MM; PROSTHESIS, SHOULDER

ZIMMER GMBH ANATOMICAL SHOULDER¿¢, HUMERAL STEM, UNCEMENTED, ø 12, 100 MM; PROSTHESIS, SHOULDER
Catalog Number 0104201123
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Osteolysis (2377)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): d10: item # 0104212465, anatomical shoulderâ¿¢ domelockâ®, humeral head, 㸠46-16, r=26.1mm, lot # 2889557.Item # 0104227005, anatomical shoulderâ¿¢ domelockâ®, dome, centric, lot # 2685048.Item # 0104214370, anatomical shoulderâ¿¢, glenoid, pegged, cemented, m, lot # 2898369.G2: report source switzerland.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported a patient had an initial left total shoulder arthroplasty on.Subsequently, at the two years follow up, radiographic imaging displayed osteolysis, heterotopic ossification, and subsidence.After approximately 5 years post implantation, the patient underwent a tooth extraction procedure and developed and underwent treatment for sepsis.Subsequently, approximately 6 years and 4 months post implantation the patient developed severe pain which resolved in the autumn of the same year.All implants remain in place.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.It was reported a patient had an initial left total shoulder arthroplasty.Subsequently, at follow-up, radiographic imaging displayed osteolysis, heterotopic ossification, and subsidence.During the spring, the patient underwent a tooth extraction procedure and developed and underwent treatment for sepsis in.The patient developed severe pain which resolved in the autumn of the same year.All implants remain in place.Based on the available information, the reported of osteolysis and subsidence event can be confirmed, but a definitive root cause cannot be established.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.As timeframes for onset of heterotopic ossification differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANATOMICAL SHOULDER¿¢, HUMERAL STEM, UNCEMENTED, ø 12, 100 MM
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21396169
Report Number0009613350-2025-00061
Device Sequence Number9328133
Product Code HSD
UDI-Device Identifier00889024484924
UDI-Public(01)00889024484924(17)221031(10)2928554
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2022
Device Catalogue Number0104201123
Device Lot Number2928554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient Weight75 KG